News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Cannot handle pills of any sort (sever stomach pain).


 hm4336 - Fri Sep 12, 2008 9:50 pm

I just don't know what it is about pills. First off because of all the horrible experiences i've had with them, whenever i take one i'm immediately queasy. I don't know if this is psychologic due to the bad outcomes I always receive from them. But on top of it all, sometimes i just have to take a pill. whether it be an aspirin, or pain reliever, etc. And hope and pray it all goes well... 80% of the time it makes my stomach go into sever pain. I get digestive problems all week because of that one little pill. My stomach is very very sensitive. I eat a lot too. I only weight 110lbs , my husband weighs 160 and i eat twice as much as him. If I don't eat enough, I become fatigued and irritable. When I was younger I used to have fainting spells if I didn't eat enough. Sorry to say but I started smoking pot and I was able to eat more, feel better, ease my stomach, and since i started I don't pass out anymore. But geeze where does all the food go? and whats wrong with my digestive system??
 Dr. Safaa Mahmoud - Tue Oct 28, 2008 1:11 pm

User avatar Hello,

There are many causes that can give symptoms similar to yours.
- Gastritis and or gastric ulcer can cause pain and intolerabibility to a wide variety of medications and certain types of food like spicy foods. Gastritis is usally due to stress, medications (like analgesics, steroid), smoking, alcohol intake or certain types of infections. The condition is temporary relieved by simple foods and antacids.

- Esophagitis and GERD and can lead to a similar clinical picture.

- IBS may give similar symptoms that increase with stress. The diagnosis although made by exclusion of other causes, however abdominal pain and diarrhea or constipation are the main criteria for the diagnosis of IBS.

- Gall bladder and biliary tract diseases are to be excluded.
- Exclusion of thyroid gland abnormalities and diabetes are important too.
- Psychiatric consultation is appropiate if there is no apparant cause.

I would advise you to follow up with your doctor. A thorough history and clinical examination are essential for proper diagnosis.

Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here